I had walking pneumonia at Thanksgiving and was prescribed levaquin. The next day I noticed soreness in calves. The soreness, in three days, developed into tendonitis in ankles and in shoulders. I had no idea that levaquin was causing this and took levaquin for the ten days prescribed. This has now caused me considerable pain and limited my mobility and activities for five months. It seems to be permanent and I am very angry.
This question has also been asked and answered here: How long does tendonitis last from taking Levaquin?
There should had been something said to you when counceled by you pharmacist. With that said, there are many lawsuits out there on this item. So there must be some research on this problem. I would go to google.com and type in google scholar and I think you might find something there to help you.
I have the same tendonitis after taking Cipro, is this the same type of drug? I was not warned either. What can we do about this? I'm 70 with chronic persistent pback pain and don't need this too. I called my doctor and he said that Cipro could not have caused this. Why don't they tell us about this? What do we do?
Took Levafloxian 500mj for 10 days. Couldn't move arms laying flat on bed up to my chin for 2 days. Had to take thearpy for pain in muscle of legs. Had to get shot in shoulder rotary because of so much pain. Has been over 4 months and having pain in calf of leg, rotairy on both arm hurt most all time. Nobody seems to be able to help..Have seen ever Medical profession in this 4 months and still no help.
I took this for spot on lung April 28, 2016 and still have spot on lung enlarged a little and now going to cancer center for more professional help tomorrow 08-10-2016
I'm so sorry. My husband is still suffering from the drug and it's been a year. It makes me so angry to see what he has become. I say we start a class action suit, if they are going to keep prescribing this drug. I heard one doctor say... it's my bread and butter... so sad. I have found nothing that I can do, but get angry and tell others to never take that drug because they may be that percent of people whose lives were destroyed. I hear more and more stories every day and one of these days there will be a class action suit to get this drug off the market. I can only hope and pray.
I took it for 4 days & stopped, this was 3 weeks ago. I can barely stand or walk. I have fibromyalgia and problems with tight tense muscles everywhere anyway; it feels as if all of those issues have been multiplied exponentially. Also, all of these tendons in my legs have become so tight & tense & im having panic attacks & deep, dark depression. I'm already on a ton of medication & nothing is helping, not muscle relaxants, massage, anything. I don't know where to go. I cannot stand up or drive. I doubt a Dr is going to even acknowledge this issue. I'm alone & hopeless right now. if anyone out there has actually found help PLEASE answer this post.
I wish I had seen the posts about this medication before I took it myself about two weeks ago. (Nov. 2016) I am suffering tendonitis in most areas but am very crippled in my left knee, and left shoulder. I'm praying these effects go away. I did read somewhere in searching the net about this that some people are advised to take Glutathion and large amts of Vitamin C ... which I have started doing. I've taken Cipro in the past with no ill effects, but my doctor tells me that it is in the same family and therefore it is now on my chart not to prescribe. I'm a very active athletic senior citizen and this is slowing me down more than anything ever has short of severe injuries in accidents. It is depressing.
I have taken Cipro for a week for diverticulitis..
I logged on to this site while searching for answers why my shoulders hurt so bad, and also,I had remember my mom once telling me about Cipro and tendon tears. If I had only thought of it before ! This pain is unreal.
I cannot understand why I was not told about this from the Dr's in the emergency room. ??
Or... why use this drug if there are alternatives ? The pain in the E.R. was not as painful as this. I hope we are all able to heal from this medicine. Omg.
I'm so glad to have found you all today. I took 750mg of Cipro twice a day for 7 days. Around day 4 I noticed that I couldn't lift my right arm, but am used to pains coming and going, which they've been doing more since I stopped the Cipro almost two weeks ago. But today - oh my goodness - I began with sharp pains in my hip joint and now I can hardly move and my husband has had to do everything for me. I can't walk or shift at all, the pain is excruciating. I keep thinking it will be better by tomorrow, but what if it's not? I can't live like this, I won't be able to drive or go to work. I'm going to look up the recommended book, and watch for updates here. I have a wonderful doctor, I know he never would have thought I'd have a reaction, but said he had heard of it when I went back to see him with the pain. I would never sue him, but can anything be done about the company that manufactures the drug?
Just my opinion: Because I took the Levaquin in 2007, there was no black box warning on the item nor law suits (I'm not a litigation-type individual anyway).
Recently, I've been looking into prolotherapy . Google that word and read up on what it says. It's all natural injections into a specific area that is my current issue (tennis elbow on both arms).
I've also upped my potassium citrate to 100g, magnesium citrate and CoQ10, as well as my multi-vitamins and Turmeric. BTW, 'citrate' absorbs into your system much better than the cheaper/different additives (ex. gluconate) in potassium and magnesium. Vit. D is important to help absorb both vitamins.
Because my arm tendons usually act up 6 months after the latest cortisone injections (and it's only been 3 months)I have truly no idea if these are helping... I do feel better overall. Thank you for 'listening'.
This is really horrible, I took two weeks of Ciprofloxacin 500mg twice daily.. Half way through had horrific chest pains, Xrays showed nothing.. 2 weeks after finishing the drug my right arm seized up and was very painful.. Now over the last 3 days my achilles tendon is absolute agony, cannot move my foot.. Cannot get comfortable at all.. Have seen a really good Chiropractor I know and he was horrified reading about this. I already have stomach problems as well.. Really didn't want this, would have been nice to be warned as I now cannot work and do not get sick pay. Feel sorry for all others effected..
I have been on Cipro low dose for the past YEAR for Crohn's. I am 51 and have severe tennis elbow, shoulder pain, balance issues, wrist/finger pain. I am mad because I talked my gastro Dr into allowing me to take it this long. I hope the damage I have done to myself is not permanent. I have taken my last pill today after reading many articles. Anyone with good news of recovery after joint pain? Will it get better with time?
I too had a bad reaction to levaquin. After 2 days, my rotator cuff developed a tear and my achilles tendon was very painful. I spent about 9 months in physical therapy. I also had a PRP injection ( not covered by insurance and so it is expensive. After about 9 months my shoulder and tendon had improved. However today after playing a game of tennis my other achilles became very sore and painful. I will try to rehab it using the exercises I was taught in physical therapy. These types of antibiotics are awful and should only be used as a last resort.
I was in a panic myself. My wife saw the warnings on the package but I ignored her. After only 2 doses both my calfs partially tore. I discontinued immediately because of the warning. I really feel for the people who kept taking the drug unaware that it was the cause of their pain. I was teetering on the edge of a full rupture for days. All I could do was creep around. I could not push up on my toes.
I had visions of months of disability. I went to a sports Medecin doctor - he said he sees a case a month of Levaquin poisoning - but there is nothing except time that will help. I kept going on the treadmill - gradually increasing my speed. Some recommend complete rest - I feel in my case trying to remain active helped flush my system out.
After a month I was back to normal.. Whew!
I took levaquin for a sinus infection. My heel started hurting then. I didn't make the connection. I went to my new doctor who said it could be antibiotic complication. It all makes sense now. My right arm keep tingling too. Luckily not painful yet. Now what?
I took Levaquin in mid-March began to have issues with pain in right ankle & bottom of foot. I thought it was related to an injury I suffered years ago & the resulting bone spurs. Pain got so bad I was walking with a cane. Went to Orthopedic urgent care yesterday & diagnosed with strained tendons on both sides of ankles. Now in knee high walking boot. Will see my surgeon in two weeks. Decided to see if connected to Levaquin. I was told by primary that ruptured tendons could occur, never anything about tendonitis. Even yesterday at urgent care I mentioned having been on Levaquin, and the PA said that would only be ruptured tendons not tendinitis. So even medical professionals don't realize the potential Side effects from this. I'm glad I found this site just sorry so many of you have had similar experience to me.
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Oct 2018 • 11 answers
Updated 5 Jun 2011 • 2 answers
Updated 30 Apr 2013 • 2 answers
Updated 19 Jun 2015 • 1 answer
Updated 23 Jul 2017 • 1 answer